Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 50, NWS Northern Indiana

July 15, 2017

NWS Northern Indiana issued this small craft advisory at Jul 15, 2017, 4:04 PM EDT. It took effect at Jul 16, 2017, 2:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2017, 4:04 PM EDT (20:04 UTC)
In effect from
Jul 16, 2017, 2:00 PM EDT
Expired
Jul 17, 2017, 5:00 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

489 
WHUS73 KIWX 152004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT SAT JUL 15 2017

LMZ043-046-160415-
/O.NEW.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
404 PM EDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 5 AM
EDT MONDAY. 

* WINDS...BECOMING NORTH 15 TO 25 KNOTS SUNDAY AFTERNOON. NORTH 15
  TO 20 KNOTS SUNDAY NIGHT BECOMING NORTHEAST 10 TO 15 KNOTS.

* WAVES...1 TO 3 FEET BUILDING TO 4 TO 7 FEET SUNDAY
  AFTERNOON...THEN SUBSIDING TO 3 TO 6 FEET LATE SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
063 
WHUS73 KIWX 160148
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
948 PM EDT SAT JUL 15 2017

LMZ043-046-161000-
/O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
948 PM EDT SAT JUL 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
5 AM EDT MONDAY...

* WINDS...BECOMING NORTH 15 TO 25 KNOTS SUNDAY AFTERNOON. NORTH 
  15 TO 20 KNOTS SUNDAY NIGHT BECOMING NORTHEAST 10 TO 15 KNOTS. 

* WAVES...1 TO 3 FEET BUILDING TO 4 TO 7 FEET SUNDAY AFTERNOON...
  THEN SUBSIDING TO 3 TO 5 FEET LATE SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
426 
WHUS73 KIWX 160759
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 AM EDT SUN JUL 16 2017

LMZ043-046-161600-
/O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 AM EDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT MONDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS THIS
  AFTERNOON...BECOMING NORTHEAST 10 TO 15 KNOTS TONIGHT.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 6 FEET THIS AFTERNOON...
  THEN SUBSIDING UNDER 4 FEET BY LATE TONIGHT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
642 
WHUS73 KIWX 161428
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EDT SUN JUL 16 2017

LMZ043-046-162230-
/O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 AM EDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT MONDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS THIS 
  AFTERNOON...BECOMING NORTHEAST 10 TO 15 KNOTS TONIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON... THEN 
  SUBSIDING UNDER 4 FEET BY LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
590 
WHUS73 KIWX 162158
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EDT SUN JUL 16 2017

LMZ043-046-170600-
/O.CON.KIWX.SC.Y.0050.000000T0000Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
558 PM EDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...NORTH WIND 10 TO 20 KNOTS VEERING EAST AROUND 10 KNOTS
  AFTER MIDNIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON... THEN 
  SUBSIDING UNDER 4 FEET BY LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
184 
WHUS73 KIWX 170245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT SUN JUL 16 2017

LMZ043-046-170900-
/O.CON.KIWX.SC.Y.0050.000000T0000Z-170717T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EDT SUN JUL 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...NORTHEAST WIND 10 TO 20 KNOTS BECOMING EAST AROUND 10
  KNOTS OVERNIGHT. A FEW GUSTS TO 25 KNOTS THROUGH 1 AM EDT.

* WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TOWARD MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 2:31 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 15, 2:31 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
231 PM EDT Sat Jul 15 2017

.SYNOPSIS...
Issued at 110 PM EDT Sat Jul 15 2017

Dry and pleasant weather will persist today as high pressure
drifts south across the Great Lakes region. There is a chance for
a shower or thunderstorm Sunday as a weak cold front moves across
the area before dry conditions return Monday. Highs will be mainly
in the 70s through Monday.

&&

.SHORT TERM...(Tonight and Sunday)
Issued at 231 PM EDT Sat Jul 15 2017

Sfc ridging centered over ern IL will pinch off/suppress swd ahead of
incoming sw disturbance digging into the ern lakes Sunday.
Associated sfc trough will likely fire storms over ern WI late this
aftn or early evening and some of this may hold into far nw zones
late tonight.

Otherwise weak sfc trough will cross the area Sunday aftn with a few
showers and perhaps a storm possible over nw OH where deeper cold
pocket aloft resides. However better forcing looks to bypass the
local area to the northeast and will continue to downplay pops sans
nw OH Sun aftn.

&&

.LONG TERM...(Sunday through Friday)
Issued at 231 PM EDT Sat Jul 15 2017

Renewed sfc ridging follows behind short term disturbance Monday
with fair/dry weather persisting through Wednesday timed with ewd
expansion of plains centered upper ridge. Northeast periphery of
this upper ridge will spark episodic convection invof active nw-se
aligned baroclinic zone at some point late week into next weekend.
However med range based guidance continues to struggle mightily with
extent/evolution of upper ridge and more importantly placement of
active frontal zone. Blended pop guidance remains an unmitigated
disaster and will continue with significant targeted adjustments Wed-
Fri.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 109 PM EDT Sat Jul 15 2017

Stubborn stratus deck has finally eroded from over KFWA. Pockets
of SCT to occasionally BKN cu remain, but satellite data shows
increasing subsidence causing coverage and depth of clouds to
slowly decrease. High clouds will begin to move in later this
evening into the overnight from upstream convection which will
move SE, but likely weaken well before reaching the area.

Chances for showers/storms rather limited with most likely area of
development occurring SE of KFWA near/just outside the forecast
period. No mention of precip in the TAFs as a result.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 15, 5:44 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
544 AM EDT Sat Jul 15 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-160945-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
544 AM EDT Sat Jul 15 2017 /444 AM CDT Sat Jul 15 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-160945-
La Porte-Berrien-
544 AM EDT Sat Jul 15 2017 /444 AM CDT Sat Jul 15 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dangerous swimming conditions will be possible along the Lake
Michigan shoreline on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-160945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
544 AM EDT Sat Jul 15 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous conditions for small craft are possible Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:05 PM EDTBeach Hazards StatementIWX37 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.